MAUDE Adverse Event Report: GLAUKOS CORPORATION ISTENT INJECT W TRABECULAR MICRO BYPASS SYSTEM; INTRAOCULAR PRESSURE LOWERING IMPLANT

GLAUKOS CORPORATION ISTENT INJECT W TRABECULAR MICRO BYPASS SYSTEM; INTRAOCULAR PRESSURE LOWERING IMPLANT
Model Number G2-W-US
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that following a trabecular microbypass stent system procedure, one (1) of two (2) stents was observed "too posterior".Through follow up, it was reported that the stent was believed to be implanted in the suprachoroidal space, though not certain.Per report, the surgeon was struggling with visualization of the angle and trabecular meshwork (tm) and reported difficulty implanting the stents (initially aiming too posterior).The surgeon was able to implant one (1) of two (2) stents.A second device was opened to implant an additional stent, however the surgeon was unable to implant any of the stents from the second device.Subsequently, a third device was used to implant a second stent and completed the procedure.Follow up was requested, and on (b)(6)2025, the following was reported.The posterior stent remained implanted and was confirmed to be in place.The surgeon was content to leave as is.Additional follow up was requested, and on (b)(6) 2025, the following was reported.The stent was believed to be implanted in the suprachoroidal space but is not certain as there was "iris processes" in the way.Reportedly, the patient is "doing well" with the anterior chamber described as "deep and quiet" and visual acuity significantly improved.Trace heme was observed and the patient was placed on cosopt for now.The report noted that a medical expert consultation was offered to the surgeon but was declined.
 
Additional Manufacturer Narrative
Additional information: the device was not available; therefore, product testing on the actual device could not be performed.The device history record review of the manufacturing lot was performed and there were no non-conformities found to be related to the reported event.A review of the device labeling and associated risk documents was completed.Malpositioned stent is identified in the labeling as a known inherent risk of trabecular micro-bypass stent procedure.The ifu adequately provides instructions for stent implantation, precautions, and warnings for the proper use and handling of the device.The reported event (malpositioned stent) is an established risk associated with use of the device, which is clearly specified in the product's labeling.Based on the information received, the root cause of the reported event could not be conclusively identified.Mfr# reference:(b)(4).

Brand Name
ISTENT INJECT W TRABECULAR MICRO BYPASS SYSTEM
Common Device Name
INTRAOCULAR PRESSURE LOWERING IMPLANT
Manufacturer (Section D)
GLAUKOS CORPORATION
229 avenida fabricante
san clemente CA 92672
Manufacturer (Section G)
GLAUKOS CORPORATION
229 avenida fabricante
san clemente CA 92672
Manufacturer Contact
brittany massey
229 avenida fabricante
san clemente, CA 92672
949367960
MDR Report Key21627283
Report Number2032546-2025-00038
Device Sequence Number8219711
Product Code OGO
UDI-Device Identifier00853704002319
UDI-Public01008537040023191031591617260831
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P170043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberG2-W-US
Device Lot Number315916
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2025
Initial Report FDA Received Date03/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown